Advertisement

Archive for Rational Mechanics and Analysis

, Volume 107, Issue 4, pp 293–324 | Cite as

Local and global behavior of solutions of quasilinear equations of Emden-Fowler type

  • Marie-Françoise Bidaut-Veron
Article

Abstract

We consider the equation div \((|\nabla u|^{p - 2} \nabla u) + |u|^{q - 1} u = 0\) for pN, 0<p−1<q. We study the isolated singularities and the behavior near infinity of nonradial positive solutions when q <N(p −1)/(Np), and give a complete classification of local and global radial solutions of any sign, for any q.

Keywords

Neural Network Complex System Nonlinear Dynamics Electromagnetism Global Behavior 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    L. R. Anderson & W. Leighton, Liapunov functions for autonomous systems of second order, Jl. Math. Anal. and Appl. 23 (1968), 645–664.MathSciNetGoogle Scholar
  2. 2.
    P. Aviles, Local behavior of solutions of some elliptic equation, Comm. Math. Phys. 108 (1987), 177–192.CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Ph. Benilan, L. Boccardo, T. Gallouët, R. Gariepy, M. Pierre & J. L. Vasquez, to appear.Google Scholar
  4. 4.
    Ph. Benilan, H. Brezis & M. G. Crandall, A semilinear elliptic equation in L 1(ℝN), Ann. Scuola Norm. Sup. Pisa 2 (1975), 523–555.MathSciNetGoogle Scholar
  5. 5.
    H. Brezis & P. L. Lions, A note on isolated singularities for linear elliptic equations, Jl. Math. Anal. and Appl. 7A (1981), 263–266.MathSciNetGoogle Scholar
  6. 6.
    L. A. Caffarelli, B. Gidas & J. Spruck, Asymptotic symmetry and local behavior of semilinear elliptic equations with critical Sobolev growth, Comm. in Pure and Appl. Math., to appear.Google Scholar
  7. 7.
    R. H. Fowler, The form near infinity of real continuous solutions of a certain differential equation of second order, Quart. Jl. Math. 45 (1914), 289–350.zbMATHGoogle Scholar
  8. 8.
    R. H. Fowler, The solutions of Emden's and similar differential equations, Monthly Notices Roy. Astr. Soc. 91 (1920), 63–91.ADSGoogle Scholar
  9. 9.
    R. H. Fowler, Further studies on Emden's and similar differential equations, Quart. Jl. Math. 2 (1931), 259–288.zbMATHGoogle Scholar
  10. 10.
    A. Friedman & L. Veron, Singular solutions of some quasilinear elliptic equations, Arch. for Rational Mech. Anal. 96 (1986), 259–287.MathSciNetGoogle Scholar
  11. 11.
    B. Gidas & J. Spruck, Global and local behavior of positive solutions of nonlinear elliptic equations, Comm. Pure and Appl. Math. 34 (1980), 525–598.MathSciNetGoogle Scholar
  12. 12.
    M. Guedda & L. Veron, Local and global properties of solutions of quasilinear equations. Jl. Diff. Eq., to appear.Google Scholar
  13. 13.
    S. Kichenassamy & L. Veron, Singular solutions of the p-Laplace equation, Math. Ann. 275 (1986), 599–615.CrossRefMathSciNetGoogle Scholar
  14. 14.
    P. Lindqvist & O. Martio, Regularity and polar sets for supersolutions of certain degenerate elliptic equations, Jl. d'Anal. Math. 50 (1988), 1–17.MathSciNetGoogle Scholar
  15. 15.
    P. L. Lions, Isolated singularities in semilinear problems, Jl. Diff. Eq. 38 (1980), 441–450.zbMATHGoogle Scholar
  16. 16.
    K. McLeod, W. M. Ni, & J. Serrin, to appear.Google Scholar
  17. 17.
    W. M. Ni & J. Serrin, Existence and nonexistence theorems for ground states of quasilinear partial differential equations: the anomalous case, Acad. Naz. dei Lincei 77 (1986), 231–257.Google Scholar
  18. 18.
    W. M. Ni & J. Serrin, Nonexistence theorems for singular solutions of quasilinear partial differential equations, Comm. Pure and Appl. Math. 38 (1986), 379–399.MathSciNetGoogle Scholar
  19. 19.
    J. Serrin, Local behavior of solutions of quasilinear equations, Acta Math. 111 (1964), 247–302.zbMATHMathSciNetGoogle Scholar
  20. 20.
    J. Serrin, Isolated singularities of solutions of quasilinear equations, Acta Math. 113 (1965), 219–240.zbMATHMathSciNetGoogle Scholar
  21. 21.
    P. Tolksdorf, Regularity for a more general class of quasilinear elliptic equations, Jl. Diff. Eq. 51 (1984), 126–150.zbMATHMathSciNetGoogle Scholar
  22. 22.
    N. S. Trudinger, On Harnack type inequalities and their applications to quasilinear elliptic equations. Comm. in Pure and Appl. Math. 20 (1967), 721–747.zbMATHMathSciNetGoogle Scholar
  23. 23.
    J. L. Vasquez, A strong maximum principle for some quasilinear elliptic equations, Appl. Math. Opt. 12 (1984), 191–202.Google Scholar
  24. 24.
    J. L. Vasquez & L. Veron, Removable singularities of some strongly nonlinear elliptic equations, Manuscripta Math. 33 (1980), 129–144.MathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 1989

Authors and Affiliations

  • Marie-Françoise Bidaut-Veron
    • 1
  1. 1.Département de MathématiquesFaculté des SciencesToursFrance

Personalised recommendations